What happens if I stop taking my epilepsy medicine?
I had 5 grand mal seizures within 2 hours of each other in february of 2009. They were not sure if it was meningitis or epilepsy but the doctors said it had to be considered and treated as epilepsy due to having multiple seizures. I was eventually placed on Zonegran(200mg) daily and only took the medicine for about 4 months. I stopped cold turkey after that and havent taken it since. Do you think i actually have epilepsy and can anything still happen after being off of it for 4 years now? I have even had blood tests recently, considering i havent told my doctor i stopped taking the medicine, and they still say my levels are normal even though i am not taking the medicine...how can that be?
I am going to be 23 soon, 185lbs, had multiple concussions(1 severe) the last being 3 years prior to the seizures, i have asthma, and have never had any other serious diseases infections or trauma, allergic to penicillin
When i was found having the seizures i was hitting my head on a sharp corner of my headboard. My head is still EXTREMELY sensitive where my severe concussion was in 2006 and my head is slightly recessed there. Is it possible i could have just hit that spot while i was sleeping and it caused the seizure?
I think you better tell your doctor that you are not taking your medication anymore. That would be something they would like to know. I have no idea what to tell you. Please come back and keep us updated.
You pose an interesting question. I would mention this to your doctor, however your decision to stop meds was not entirely irrational. It is quite possible you won't have another siezure. It is possible that your siezures were a result of you hitting "that one spot". The most important thing is that you won't hurt yourself or injure others as a result of a seizure. Therefore you should not drive for at least a year. In general after a year free from seizures and medications driving priviliges are restored. Epileptic seizures can result from many different etiologies, from structural damage to genetic sensitivity to certain chemicals. It is a good sign you have not had seizure activity. I would discuss this with your physician because it will document your ability to live without medication, which has legal consequences if you drive.
First of all,you should never quit a med 'cold turkey' without your Dr's knowledge! You were just very fortunate! For some patients,it could mean endless seizures and death!
Since you didn't have any seizures after quitting the med,it is just possible that you're not epileptic.It could be there was some kind of brain injury that has healed.But your Dr needs to be the one to investigate this matter;you should never diagnose it for yourself!
I take Zonegran.My neuro told me that it doesn't build up in the body,so I don't see how your levels could be normal.Ask your Dr about this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.